Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea
Jun 26, 2002

You are probably as tired of hearing about diarrhea as I am having it. It has gotten so bad I need to know the washrooms enroute to work. I have not had solid stool in over a year now. I am bloated with explosive liquid diarrhea like a tap running water. Barely any warning. My meds were Zerit, Ziagen, Viramune, Paxil and Wellbutrin. Thinking it was the Zerit we recently switched to Videx EC once a day. It is worse than ever and even with Lomitil 12 tabs daily I can't leave the toilet far behind. I am told I must have an extra sensitive bowel. As soon as I eat anything I empty out. I have tried Prodium, Metamucil, calcium and Immodium to no avail. What would you recommend. Is there a good med combination that is less attacking on one's GI system? I have had numerous stool samples done and all are negative. I have been off work due to a hip replacement at age 48 from avascular necrosis and due to return next month. I do not see how I can return if I cannot leave the toilet behind. Any suggestion would be greatly appreciated. Thanks for taking time in regards to this question.

Response from Dr. Boyle

That is truly an awful problem. I am not sure, however, that it is necessarily related to your medications. You might need a thorough work up for diarrhea, including a complete endocrine and gastrointestinal evaluation, with a colonoscopy. If you haven't seen one already, you should get a referral to a gastroenterologist. It sounds like you have tried the usual anti-diarrheals. You might consider trying the addition of a pancreatic enzyme supplement (e.g., Pancrease) or tincture of opium, which have provided some relief to some of my patients.



Previous
What are the odds?
Next
aching feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement